Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 9, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 5, 2022, 9:14 PM CDT for 6 counties in Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2022, 9:14 PM CDT (02:14 UTC)
- Expired
- Apr 5, 2022, 10:00 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Callaway County, MO, Cole County, MO, Gasconade County, MO, Montgomery County, MO, Osage County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 81 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
563
WUUS53 KLSX 060214
SVRLSX
MOC027-051-073-139-151-219-060300-
/O.NEW.KLSX.SV.W.0009.220406T0214Z-220406T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
914 PM CDT Tue Apr 5 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Cole County in central Missouri...
Southern Montgomery County in east central Missouri...
Southeastern Callaway County in central Missouri...
Osage County in central Missouri...
Northwestern Warren County in east central Missouri...
Northern Gasconade County in east central Missouri...
* Until 1000 PM CDT.
* At 913 PM CDT, severe thunderstorms were located along a line
extending from near Mineola to 11 miles south of Williamsburg to
near Chamois to near Taos to near St. Thomas, moving east at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Chamois and Mineola around 920 PM CDT.
New Florence and Big Spring around 930 PM CDT.
At 859 PM the Jefferson City reported a 60 mph wind gust.
Other locations in the path of these severe thunderstorms include
Linn, Freeburg, Hermann, Jonesburg and Rich Fountain.
This includes Interstate 70 in Missouri between exits 170 and 183.
This also includes Deutschheim Historic Site, Clarks Hill/Norton
Historic Site, and Graham Cave State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3857 9208 3868 9188 3893 9164 3894 9126
3889 9126 3884 9128 3881 9130 3870 9137
3867 9138 3860 9149 3852 9168 3831 9178
3830 9219
TIME...MOT...LOC 0213Z 280DEG 24KT 3886 9160 3876 9169 3867 9181 3857
9203 3833 9215
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
Carney3 follow-up statements
009
WWUS53 KLSX 060231
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
931 PM CDT Tue Apr 5 2022
MOC027-051-060240-
/O.CAN.KLSX.SV.W.0009.000000T0000Z-220406T0300Z/
Cole MO-Callaway MO-
931 PM CDT Tue Apr 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLE AND
SOUTHEASTERN CALLAWAY COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3848 9202 3859 9195 3867 9186 3868 9176
3871 9172 3870 9165 3893 9164 3894 9126
3884 9128 3867 9138 3860 9149 3852 9168
3831 9178 3830 9219
TIME...MOT...LOC 0230Z 272DEG 35KT 3887 9145 3877 9152 3867 9159 3856
9183 3835 9197
$$
MOC073-139-151-219-060300-
/O.CON.KLSX.SV.W.0009.000000T0000Z-220406T0300Z/
Montgomery MO-Osage MO-Warren MO-Gasconade MO-
931 PM CDT Tue Apr 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHERN MONTGOMERY...OSAGE...NORTHWESTERN WARREN AND NORTHERN
GASCONADE COUNTIES...
At 930 PM CDT, severe thunderstorms were located along a line
extending from near New Florence to near Big Spring to 8 miles west
of Hermann to near Linn to near Freeburg, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
New Florence, Big Spring, Jonesburg and Hermann.
This also includes Deutschheim Historic Site and Graham Cave State
Park.
This includes Interstate 70 in Missouri between exits 170 and 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3848 9202 3859 9195 3867 9186 3868 9176
3871 9172 3870 9165 3893 9164 3894 9126
3884 9128 3867 9138 3860 9149 3852 9168
3831 9178 3830 9219
TIME...MOT...LOC 0230Z 272DEG 35KT 3887 9145 3877 9152 3867 9159 3856
9183 3835 9197
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Carney583
WWUS53 KLSX 060246
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
946 PM CDT Tue Apr 5 2022
MOC151-060255-
/O.CAN.KLSX.SV.W.0009.000000T0000Z-220406T0300Z/
Osage MO-
946 PM CDT Tue Apr 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY IS CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
LAT...LON 3893 9164 3894 9126 3884 9128 3867 9138
3860 9149 3862 9159 3870 9165
TIME...MOT...LOC 0245Z 270DEG 24KT 3885 9133 3875 9140 3865 9147 3855
9171 3834 9185
$$
MOC073-139-219-060300-
/O.CON.KLSX.SV.W.0009.000000T0000Z-220406T0300Z/
Montgomery MO-Warren MO-Gasconade MO-
946 PM CDT Tue Apr 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHERN MONTGOMERY...NORTHWESTERN WARREN AND NORTHERN GASCONADE
COUNTIES...
At 945 PM CDT, severe thunderstorms were located along a line
extending from Jonesburg to near Big Spring to near Hermann to 7
miles northwest of Mount Sterling to near Freeburg, moving east at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hermann, New Florence, Jonesburg, Mineola, Big Spring, Gasconade,
High Hill, Rhineland, Morrison, McKittrick, Danville and Americus.
This also includes Deutschheim Historic Site and Graham Cave State
Park.
This includes Interstate 70 in Missouri between exits 170 and 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3893 9164 3894 9126 3884 9128 3867 9138
3860 9149 3862 9159 3870 9165
TIME...MOT...LOC 0245Z 270DEG 24KT 3885 9133 3875 9140 3865 9147 3855
9171 3834 9185
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Carney953
WWUS53 KLSX 060259
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
959 PM CDT Tue Apr 5 2022
MOC073-139-219-060308-
/O.EXP.KLSX.SV.W.0009.000000T0000Z-220406T0300Z/
Montgomery MO-Warren MO-Gasconade MO-
959 PM CDT Tue Apr 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTGOMERY...
NORTHWESTERN WARREN AND NORTHERN GASCONADE COUNTIES WILL EXPIRE AT
1000 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
LAT...LON 3893 9164 3894 9126 3884 9128 3867 9138
3860 9149 3862 9159 3870 9165
TIME...MOT...LOC 0258Z 280DEG 24KT 3884 9123 3874 9130 3864 9137 3854
9161 3833 9175
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 7:00 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 5, 7:00 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 700 PM CDT Tue Apr 5 2022 .SHORT TERM... (Through Late Wednesday Night) Issued at 243 PM CDT Tue Apr 5 2022 Latest surface analysis is showing that a front extends from western Iowa into central Missouri then east into southern Illinois. Temperatures north of the front are still in the 40s and 50s under a mostly cloudy sky compared to the south where there is more sun and temperatures are approaching 70. Latest objective analysis from SPC is showing that MUCAPES are increasing into the into the 250-500 J/kg range with the increase in temperature and dewpoints in the 50s. Still expect thunderstorms to develop ahead a cold front that is currently over eastern Nebraska as it moves into northwest Missouri later this afternoon. Instability will remain weak ahead of the front with the HREF only showing MUCAPES in the 500-1000 J/Kg range, but low level and deep layer shear remain sufficient for isolated severe storms capable of producing damaging winds a perhaps a brief tornado late this afternoon and this evening over central and northeast Missouri. This threat will diminish by late this evening as the instability wanes over east central Missouri into southwest Illinois. Showers will linger behind the front tonight, but expect showers to exit the area by mid morning tomorrow as the front moves off to the east. Temperatures tonight and tomorrow will be near normal tomorrow. Lows on Wednesday night will be just a few degrees below normal. Britt .LONG TERM... (Thursday through Next Tuesday) Issued at 243 PM CDT Tue Apr 5 2022 There is still general agreement between the deterministic models and and their ensembles that a large upper trough will drop down into the eastern CONUS late this week which will bring below normal temperatures to the area Thursday into Saturday. This trend is supported by the NBM and GEFS guidance plumes and 850mb temperatures which will be in the 0 to -7C range. A series of shortwaves rotating southward through the larger shortwave as well as low level cyclonic flow will bring low chances for showers Thursday into Friday. This trough will move off to the east by late in the weekend and early next week which will cause a surface high to move east and southwesterly flow to develop in the low levels. 850mb temperatures will climb into the 10-15C by early next week allowing temperatures to climb back above normal. There will also be a chance of showers and thunderstorms beginning on Monday as moisture transport from the Gulf of Mexico and low-level warm air advection increases ahead of a deepening upper trough over the western CONUS. Britt && .AVIATION... (For the 00z TAFs through 00z Wednesday Evening) Issued at 644 PM CDT Tue Apr 5 2022 A large area of showers and scattered thunderstorms has been growing over western MO and will move east-southeastward this evening ahead of an advancing cold front, impacting all the terminals. The storms could be rather robust with gusty winds, but how much thunder actually occurs at any one terminal is harder to gauge. At this time I have included a 2 hour TEMPO group at each terminal reflecting the highest probability with at least MVFR flight conditions. Gusty northwest winds, low-end VFR to MVFR flight conditions, and showers will continue for a roughly 5 hour period after the cold frontal passage. Winds will diminish and back some during the first part of the morning and then veer to the west, increase and become gusty from late morning into the afternoon. SPECIFICS FOR KSTL: Showers and thunderstorms should move into the terminal between 04-06z, possibly accompanied by MVFR flight conditions and gusty winds. After 06z a cold front will move through the terminal accompanied by gusty northwest winds, low-end VFR to MVFR flight conditions, and showers for a roughly 5 hour period. Winds will diminish and back some during the first part of the morning and then veer to the west, increase and become gusty from late morning into the afternoon. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 5, 3:10 PM CDT, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 310 PM CDT Tue Apr 5 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-062015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 310 PM CDT Tue Apr 5 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms tonight. Isolated severe storms are possible, mainly over central and northeast Missouri and west central Illinois this evening. The main threat will be damaging winds, with a brief tornado also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance of thunderstorms on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed over central and northeast Missouri and west central Illinois this evening. Britt
In the hours before
Local storm report, Apr 5, 7:35 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL LA BELLE 40.12N 91.91W
04/05/2022 E0.25 INCH LEWIS MO FIRE DEPT/RESCUE
PEA-SIZED HAIL AND GUSTY WINDS, BUT NO
DAMAGE.
&&
MRBLocal storm report, Apr 5, 7:40 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
740 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 3 ESE LA BELLE 40.10N 91.86W
04/05/2022 M0.70 INCH LEWIS MO FIRE DEPT/RESCUE
GUSTY WINDS BUT NO DAMAGE.
&&
MRBLocal storm report, Apr 5, 7:43 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
743 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 1 ENE LEWISTOWN 40.09N 91.80W
04/05/2022 E1.00 INCH LEWIS MO TRAINED SPOTTER
SPOTTER REPORTED AT LEAST QUARTER SIZE HAIL
IN LEWISTOWN.
&&
AELocal storm report, Apr 5, 8:14 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
814 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL LA GRANGE 40.05N 91.50W
04/05/2022 E1.00 INCH LEWIS MO BROADCAST MEDIA
MEDIA PASSED REPORT FROM SPOTTER OF
QUARTER-SIZED HAIL.
&&
MRBThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:20 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 40 min |
| Apr 5, 7:51 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 39 min |
| Apr 5, 7:53 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 35 min |
| Apr 5, 9:43 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Lincoln, Warren | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.